MAUDE Adverse Event Report: CONMED UTICA ELEC,BLADE,4",SMOKE EVAC,40; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ELEC,BLADE,4",SMOKE EVAC,40; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 138112
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of ¿insufficient heatseal¿ is confirmed.Received two 138112 in original packaging.Lot number was verified.Performed a visual inspection, one package was not sealed at one end.The second package had the device encroaching the seal.Performed a functional inspection on the sealed package, the device was dye leak tested which indicated that the packaging did not have an insufficient heat seal.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review was conducted and found this is the only event with a quantity of 2 units for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 90 complaints, regarding 7,544 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: sterility is guaranteed unless package has been opened, broken, or damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, 138112, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ELEC,BLADE,4",SMOKE EVAC,40
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13541872
Report Number1320894-2022-00034
Device Sequence Number4162242
Product Code GEI
UDI-Device Identifier20653405003462
UDI-Public(01)20653405003462(17)241102(30)40(10)201911041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/02/2024
Device Catalogue Number138112
Device Lot Number201911041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic